On the short-maturity behaviour of the implied volatility skew for random strike options and applications to option pricing approximation

  • Authors
  • Alòs, E.; León, J.A.
  • UPF authors
  • ALOS ALCALDE, ELISA;
  • Type
  • Articles de recerca
  • Journal títle
  • Quantitative Finance
  • Publication year
  • 2016
  • Volume
  • 16
  • Number
  • 1
  • Pages
  • 31-42
  • ISSN
  • 1469-7688
  • Publication State
  • Publicat
  • Abstract
  • In this paper, we propose a general technique to develop first- and second-order closed-form approximation formulas for short-maturity options with random strikes. Our method is based on a change of numeraire and on Malliavin calculus techniques, which allow us to study the corresponding short-maturity implied volatility skew and to obtain simple closed-form approximation formulas depending on the derivative operator. The numerical analysis shows that these formulas are extremely accurate and improve some previous approaches for two-asset and three-asset spread options such as Kirk¿s formula or the decomposition method presented in Alòs et al. [Energy Risk, 2011, 9, 52¿57]. This methodology is not model-dependent, and it can be applied to the case of random interest rates and volatilities.
  • Complete citation
  • Alòs, E.; León, J.A.. On the short-maturity behaviour of the implied volatility skew for random strike options and applications to option pricing approximation. Quantitative Finance 2016; 16(1): 31-42.
Bibliometric indicators
  • 4 times cited Scopus
  • 3 times cited WOS
  • Índex Scimago de 0.659(2016)